Tinnitus causes: Could my antidepressant be the culprit?

Mayo Clinic psychiatrist  Daniel Hall-Flavin, M.D., answers:

Ringing in the ears (tinnitus) can be caused by many medications, including antidepressants such as Zoloft. If your antidepressant causes tinnitus, switching to another medication may alleviate the problem.

Because there are many potential tinnitus causes — including aging, allergies, aspirin, certain infections, and certain autoimmune, neurological and psychiatric disorders — talk to your doctor if you experience ringing in your ears. He or she can help determine whether your antidepressant or another factor is causing your tinnitus.

In addition to managing your medications, other tinnitus treatments may include hearing aids, hearing aid-like devices that deliver low-level sounds to reduce the perception of ringing (masking), cognitive therapy, biofeedback, tinnitus retraining therapy, and treating conditions that are causing your tinnitus.

http://www.mayoclinic.com/health/tinnitus-causes/AN01842

www.mayoclinic.com is an excellent source for health information

7 thoughts on “Tinnitus causes: Could my antidepressant be the culprit?

  1. Ryan says:

    Hey no I had no ECT’s done, but i think the tinnitus came on after the anti depressants or anxiety brought it on, but its ironic that as soon as i took anti depressants i got ringing in my ears within days….however it has been 10 months now, but its much better and faded although not gone.

    Like

  2. Ryan says:

    hi have taken citalopram for a week and it gave me ringing in my ear on 10 mg and then on day 8 and 9 i went to 20 mg and it went sky high
    i was told its a common side effect and stopped the drug and got off of it

    its been 3 months and i still hear the ringing some people say it can take quite awhile to go away

    Like

Would love a reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s